Alert archive / Missouri / Flash Flood Watches in 2014
Flash Flood Watch 5, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Oct 1, 2014, 2:53 PM CDT for 18 counties in Missouri; 9 counties in Illinois. It took effect at Oct 1, 2014, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2014, 2:53 PM CDT (19:53 UTC)
- In effect from
- Oct 1, 2014, 7:00 PM CDT
- Expired
- Oct 3, 2014, 4:06 AM CDT
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 27 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WGUS63 KLSX 011953 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 253 PM CDT WED OCT 1 2014 MOZ034-041-042-047>051-059-021200- /O.NEW.KLSX.FF.A.0005.141002T0000Z-141003T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO- CALLAWAY MO-MONTGOMERY MO-GASCONADE MO- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 253 PM CDT WED OCT 1 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...MONITEAU MO AND OSAGE MO. IN EAST CENTRAL MISSOURI...GASCONADE MO AND MONTGOMERY MO. IN NORTHEAST MISSOURI...MONROE MO. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING * HEAVY RAIN IS EXPECTED TO DEVELOP THIS EVENING AND PERSIST OVER PARTS OF THE AREA TONIGHT. THERE ARE INDICATIONS THAT SEVERAL ROUNDS OF THUNDERSTORMS MAY TRAIN OVER THE SAME LOCATIONS TONIGHT INTO THURSDAY PRODUCING POCKETS OF VERY HEAVY RAIN. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CARNEY
5 follow-up statements
567 WGUS63 KLSX 020541 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1241 AM CDT THU OCT 2 2014 ILZ058>060-095>099-MOZ018-019-026-027-035-036-052-060-021800- /O.EXA.KLSX.FF.A.0005.000000T0000Z-141003T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- RALLS MO-PIKE MO-LINCOLN MO-WARREN MO- INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...HANNIBAL... BOWLING GREEN 1241 AM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS... ADAMS IL...BROWN IL...CALHOUN IL...GREENE IL...JERSEY IL... MACOUPIN IL...MONTGOMERY IL AND PIKE IL. IN MISSOURI...KNOX MO...LEWIS MO...LINCOLN MO...MARION MO...PIKE MO...RALLS MO... SHELBY MO AND WARREN MO. * THROUGH THIS EVENING * HEAVY RAIN IS EXPECTED TO COME IN WAVES OF THUNDERSTORMS OVERNIGHT AND DURING THE DAY ON THURSDAY. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ MOZ034-041-042-047>051-059-021800- /O.CON.KLSX.FF.A.0005.000000T0000Z-141003T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO- CALLAWAY MO-MONTGOMERY MO-GASCONADE MO- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 1241 AM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...MONITEAU MO AND OSAGE MO. IN EAST CENTRAL MISSOURI... GASCONADE MO AND MONTGOMERY MO. IN NORTHEAST MISSOURI... MONROE MO. * THROUGH THIS EVENING * HEAVY RAIN IS EXPECTED TO COME IN WAVES OF THUNDERSTORMS OVERNIGHT AND DURING THE DAY ON THURSDAY. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CVKING
620 WGUS63 KLSX 021048 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 548 AM CDT THU OCT 2 2014 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059- 060-030000- /O.CON.KLSX.FF.A.0005.000000T0000Z-141003T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO- INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY 548 AM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL... GREENE IL...JERSEY IL...MACOUPIN IL...MONTGOMERY IL AND PIKE IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...GASCONADE MO...KNOX MO...LEWIS MO...LINCOLN MO...MARION MO...MONITEAU MO...MONROE MO...MONTGOMERY MO...OSAGE MO... PIKE MO...RALLS MO...SHELBY MO AND WARREN MO. * THROUGH THIS EVENING * HEAVY RAIN IS EXPECTED TO COME IN WAVES OF THUNDERSTORMS TODAY AND INTO TONIGHT. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TILLY
817 WGUS63 KLSX 022010 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT THU OCT 2 2014 ILZ100-MOZ061-031100- /O.EXB.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON IL-ST. CHARLES MO- INCLUDING THE CITIES OF...EDWARDSVILLE...ST CHARLES 310 PM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...MADISON IL. IN EAST CENTRAL MISSOURI...ST. CHARLES MO. * THROUGH LATE TONIGHT * HEAVY RAINFALL HAS ALREADY FALLEN LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING OVER THE NORTHERN PORTIONS OF ST CHARLES COUNTY MISSOURI AND MADISON COUNTY ILLINOIS WITH ADDITIONAL WAVES OF HEAVY RAINFALL PRODUCING THUNDERSTORMS EXPECTED TO IMPACT THE AREA THIS EVENING AND INTO THE OVERNIGHT. TOTAL RAINFALL AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ MOZ018-019-026-027-034-035-041-042-047>050-030500- /O.EXT.KLSX.FF.A.0005.000000T0000Z-141003T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO... JEFFERSON CITY 310 PM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL MISSOURI... AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...MONITEAU MO AND OSAGE MO. IN NORTHEAST MISSOURI...KNOX MO...LEWIS MO... MARION MO...MONROE MO...RALLS MO AND SHELBY MO. * UNTIL MIDNIGHT CDT TONIGHT * HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS ALREADY FALLEN LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING OVER THE AREA WITH ADDITIONAL WAVES OF HEAVY RAINFALL PRODUCING THUNDERSTORMS EXPECTED TO IMPACT THE AREA THIS EVENING. TOTAL RAINFALL AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ ILZ058>060-095>099-MOZ036-051-052-059-060-031100- /O.EXT.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-PIKE MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO- INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...BOWLING GREEN 310 PM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL... GREENE IL...JERSEY IL...MACOUPIN IL...MONTGOMERY IL AND PIKE IL. IN MISSOURI...GASCONADE MO...LINCOLN MO...MONTGOMERY MO... PIKE MO AND WARREN MO. * THROUGH LATE TONIGHT * HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS ALREADY FALLEN LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING OVER THE AREA WITH ADDITIONAL WAVES OF HEAVY RAINFALL PRODUCING THUNDERSTORMS EXPECTED TO IMPACT THE AREA LATE INTO THE NIGHT TOTAL RAINFALL AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TES
569 WGUS63 KLSX 030324 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1024 PM CDT THU OCT 2 2014 ILZ095>097-MOZ036-051-052-059>061-030430- /O.CAN.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-BROWN IL-PIKE IL-PIKE MO-MONTGOMERY MO-LINCOLN MO- GASCONADE MO-WARREN MO-ST. CHARLES MO- INCLUDING THE CITIES OF...QUINCY...BOWLING GREEN...ST CHARLES 1024 PM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI HAS BEEN CANCELLED. SHOWERS AND ISOLATED THUNDERSTORMS ARE DIMINISHING...SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ MOZ018-019-026-027-034-035-041-042-047>050-030430- /O.CAN.KLSX.FF.A.0005.000000T0000Z-141003T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO- INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO... JEFFERSON CITY 1024 PM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELLED. SHOWERS AND ISOLATED THUNDERSTORMS ARE DIMINISHING...SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ ILZ058>060-098>100-031100- /O.CON.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL- MADISON IL- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE 1024 PM CDT THU OCT 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS... INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL ILLINOIS...MONTGOMERY IL. IN SOUTHWEST ILLINOIS...CALHOUN IL...GREENE IL...JERSEY IL...MACOUPIN IL AND MADISON IL. * UNTIL 6 AM CDT FRIDAY * HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS ALREADY FALLEN THROUGH THIS EVENING OVER THE AREA. ADDITIONAL WAVES OF HEAVY RAINFALL PRODUCING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA THROUGH DAYBREAK ON FRIDAY. TOTAL RAINFALL AMOUNTS IN EXCESS OF 7 INCHES ARE POSSIBLE. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BYRD
316 WGUS63 KLSX 030906 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 406 AM CDT FRI OCT 3 2014 ILZ058>060-098>100-031015- /O.CAN.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL- MADISON IL- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE 406 AM CDT FRI OCT 3 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS HAS BEEN CANCELLED. THE POTENTIAL FOR FLASH FLOODING FROM HEAVY RAINFALL HAS ENDED ACROSS THE REGION. ANY REMAINING RAINFALL IS LIGHT AND WILL END BEFORE DAYBREAK. $$ GLASS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Oct 1, 1:24 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 1, 1:24 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 124 PM CDT Wed Oct 1 2014 .UPDATE: Issued at 1103 AM CDT Wed Oct 1 2014 Area of showers and thunderstorms has moved into northeast Missouri, and will eventually cross the river into west central Illinois. This area is being driven by an modest level moisture convergence that will persist into the afternoon hours. Have upped PoPs to accordingly to cover going trends this morning, and have likely PoPs going over central and northeast Missouri and west central Illinois this afternoon. Lowered highs a bit over the far northwestern part of the CWA today where persistent rain is most likely to hold down temperatures. Still looks like greatest chance of any severe weather will be later today into this evening when instability will be the greatest. Most likely it will be near the outflow boundary from the current convection as deep layer shear increases over the area. Britt && .SHORT TERM: (Through Late This Afternoon) Issued at 226 AM CDT Wed Oct 1 2014 As expected the convection stayed west of the CWA overnight with parts of northeast Kansas, eastern Nebraska, western Iowa, and northern Missouri picking up some hefty precipitation totals from training convection. Model guidance depicts a slow eastward movement to the convection this morning, with additional storms likely firing during the afternoon across northwest or central Missouri. The front that settled to our south yesterday evening will lift north as a warm front today, allowing temperatures to rise well above average again. CVKING .LONG TERM: (Tonight through Tuesday) Issued at 226 AM CDT Wed Oct 1 2014 Thunderstorms should increase in coverage and intensity tonight as next upper level disturbance rounding the base of the large scale trof at the moment lifts northeast across the southern Plains into the Midwest. Combine this synoptic lift with a strengthening low level jet and the result should be some hefty convection across northern Missouri into west central Illinois. Training convection could lead to some rainfall totals in excess of 2 inches and the threat of flash flooding will need to be monitored. Will not issue a watch due to dry antecedent conditions. Slight risk of severe thunderstorms from SPC reaches into central and northeast Missouri. Could certainly be some reports of large hail and damaging winds with the strongest cells. Complex of thunderstorms will be weakening and exiting into WFO ILX area Thursday morning with attention turning to the cold front moving into Missouri from the west. Thunderstorms again expected to develop, maybe in waves on Thursday, along and ahead of the front. These storms will be capable of producing the full gamut of severe weather, especially given the favorable shear profile. The exact timing, location, and severity of convection will be modulated by mesoscale features such as outflow boundaries. Expect most of the convection to be exiting the area by 06Z Friday with only a few showers lingering after midnight as the cold front sweeps across the CWA. Friday looks windy and much colder as upper level low moving southeast across the upper Midwest deepens the long wave trof as it slides east of the CWA. Colder than normal conditions expected on Saturday with temperatures only rising into the 50s. Temperatures to slowly warm the remainder of the extended but there is some indications that this long wave trof will stay parked to our east, keeping northwest flow alive and well overhead. A disturbance moving southeast within that flow could bring few sprinkles or rain showers to the CWA on Sunday/Sunday night. CVKING && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 123 PM CDT Wed Oct 1 2014 Expect occasional showers and thunderstorms with MVFR and possible IFR conditions at all of the terminals during this period. Showers and thunderstorms will be mostly likely at KUIN and KCOU this afternoon and will become widespread across the area overnight tonight into early Thursday. Additional thunderstorms will be possible on Thursday afternoon ahead of a cold front that will move across the area. A few severe thunderstorms are possible with hail and strong wind gusts. Specifics for KSTL: Expect thunderstorms to move into the area as early as this evening. Expect the greatest chance to be overnight with MVFR conditions. Then expect a lull in the rain during the morning and early afternoon before additional thunderstorm move into the area ahead of a cold front late on Thursday afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 1, 3:17 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 317 AM CDT WED OCT 1 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 317 AM CDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE ALONG AND NORTH OF INTERSTATE 70 LATER TODAY AND ESPECIALLY TONIGHT. LOCALLY HEAVY RAINFALL ALONG WITH A FEW REPORTS OF LARGE HAIL OR DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE ON THURSDAY. SOME OF THE STORMS ON THURSDAY AFTERNOON AND EVENING COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 45 min |
| Oct 1, 4:12 PM CDT | Tornado Warning | LSX | Boone, Cole, Moniteau | 48 min |
| Oct 1, 4:53 PM CDT | Tornado Warning | LSX | Boone, Callaway, Cole, Osage | 52 min |
| Oct 1, 5:41 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 34 min |
| Oct 1, 5:37 PM CDT | Areal Flood Advisory | LSX | Adams, Brown | 4 hr |
| Oct 1, 6:25 PM CDT | Flash Flood Warning | LSX | Brown | 4 hr |
Nearby
Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.